Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1949, Volume 17, Issue 2

A Scheme of International Compensation<145:ASOIC>2.0.CO;2-4
p. 145-149

Lawrence R. Klein

Existing bilateral trade agreements often carry the restriction that hard currency or gold must be used to settle trade balances that have exceeded specified margins of credit. By means of a scheme of mutual cancellation of balances among several countries, it is hoped to get a larger volume of trade within the framework of a system of bilateral agreements containing such restrictive provisions. The simple mathematics of a compensation scheme of M. H. Ekker is presented. The main principle is the minimization, in the square, of the sum of balances under realistic types of constraints.

Log In To View Full Content